Texas, 2005

Hail in Texas, April 6, 2005

April 6, 2005 · NWS CRP · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Apr 5, 10:50 PM CST, 1 hour 50 minutes earlier.

Area forecast discussion, Apr 5, 10:50 PM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1150 PM CDT TUE APR 5 2005

.UPDATE...TSTMS MUCH FURTHER SOUTH THAN ANTICIPATED. BELIEVE S/WV TO
THE MOVING MORE E-SE RATHER THAN ERLY (PROVIDING BETTER LIFT AND MID
LEVEL COOLING THAN ANTICIPATED) AND VERY STRONG MOISTURE CONVERGENCE
ALONG THE SFC BOUNDARY CURRENTLY MVG INTO NRN ZONES ARE THE CULPRIT.
WILL UPDATE TO INCREASE POPS AGAIN AND MENTION POSSIBLY SEVERE IN
NRN/NERN COUNTIES.

&&

.PRELIMINARY POINT TEMP/POPS...
CORPUS CHRISTI  62 87 57 82 59 / 10 05 00 00 00
VICTORIA        59 80 53 81 56 / 50 00 00 00 00
LAREDO          62 87 58 86 63 / 00 00 00 00 00
ALICE           60 88 56 84 57 / 10 00 00 00 00
ROCKPORT        65 83 59 80 60 / 20 05 00 00 00
COTULLA         54 84 54 84 56 / 00 00 00 00 00

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...SMALL CRAFT ADVISORY GMZ230-250-255.

&&

UPDATE...MJG
89/TMT...SHORT-TERM
81/TE...LONG-TERM
Hazardous weather outlook, Apr 5, 11:30 PM CST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1230 AM CDT WED APR 6 2005

GMZ230-235-250-255-270-275-TXZ229>234-239>247-060900-
ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES-
REFUGIO-SAN PATRICIO-VICTORIA-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB-
1230 AM CDT WED APR 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...OVERNIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH PARTS OF SOUTH
TEXAS MAINLY EAST OF A CROSS TO FREER LINE.  SOME OF THESE STORMS
WILL BE STRONG WITH GUSTY WINDS IN EXCESS OF 40 MPH...FREQUENT
LIGHTNING...AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF SOUTH TEXAS
SUNDAY AFTERNOON AND MONDAY AS AN UPPER LEVEL DISTURBANCE APPROACHES
THE AREA.  OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

DUNN

In the hours before

Special weather statement, Apr 5, 11:24 PM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1224 AM CDT WED APR 6 2005

TXZ230>234-060630-
BEE-GOLIAD-LIVE OAK-MCMULLEN-VICTORIA-
1224 AM CDT WED APR 6 2005

...STRONG THUNDERSTORMS WERE AFFECTING BEE...GOLIAD...LIVE OAK...
MCMULLEN AND VICTORIA COUNTIES...

AT 1214 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF
THOMASTON TO 16 MILES SOUTHWEST OF TILDEN...MOVING EAST TO SOUTHEAST
AT 30 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING AT LEAST SMALL
HAIL...HEAVY RAINFALL...AND WINDS GUSTING TO 40 TO 50 MPH.

PEOPLE IN BEE...GOLIAD...LIVE OAK...MCMULLEN AND VICTORIA COUNTIES...
INCLUDING THE CITIES OF CALLIHAM...CHOKE CANYON...PAWNEE...
TILDEN...WEESATCHE...CHARCO...NURSERY...VICTORIA...THREE
RIVERS...SIMMONS AND RAY POINT...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

MJG

The radar

The Corpus Christi radar (KCRP), 114 km away, was scanning. The volume nearest the first event began at 06:41 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Victoria

When
April 6, 12:40 AM CST
Where
Victoria County, Bloomington
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
28.650, -96.883

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447222.